Alert archive / South Carolina / Flash Flood Warnings in 2022
Flash Flood Warning 10, NWS Wilmington, NC
NWS Wilmington, NC issued this flash flood warning at Aug 19, 2022, 5:20 PM EDT for Georgetown County, Horry County, South Carolina. It was in force for 85 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 19, 2022, 5:20 PM EDT (21:20 UTC)
- Expired
- Aug 19, 2022, 6:45 PM EDT
- In force
- 85 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 86 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 19, 6:00 PM EDT | FLASH FLOOD | 2 Wnw Myrtle Beach, SC | EMBANKMENT EROSION AND SLUMPING ON HIGHWAY 501 JUST BEFORE ICW BRIDGE. |
| Aug 19, 6:04 PM EDT | FLASH FLOOD | 3 Ese Socastee, SC | FRONTAGE RD NEXT TO HIGHWAY 17 IMPASSABLE DUE TO FLASH FLOODING. LARGE TRUCKS OBSERVED TURNING BACK DUE TO DEPTH OF FLOODWATERS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 919 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted.
653
WGUS52 KILM 192120
FFWILM
SCC043-051-192245-
/O.NEW.KILM.FF.W.0010.220819T2120Z-220819T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Wilmington NC
520 PM EDT Fri Aug 19 2022
The National Weather Service in Wilmington has issued a
* Flash Flood Warning for...
Southeastern Georgetown County in northeastern South Carolina...
Southeastern Horry County in northeastern South Carolina...
* Until 645 PM EDT.
* At 520 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Myrtle Beach, North Myrtle Beach, Georgetown, DeBordieu Colony,
Surfside Beach, Pawleys Island, Murrells Inlet, Garden City,
Socastee, Springmaid Pier, Myrtle Beach Airport, Winyah Bay
Entrance, Yawkey South Island, North Myrtle Beach Airport,
Litchfield Beach, Burgess, Forestbrook, North Santee, Hand and
Barefoot Landing Area Of North Myrtle Beach.
LAT...LON 3317 7920 3326 7947 3389 7881 3380 7871
3372 7885 3348 7909 3338 7915 3325 7918
3321 7917
FLASH FLOOD...RADAR INDICATED
$$
MBB2 follow-up statements
128
WGUS72 KILM 192233
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
633 PM EDT Fri Aug 19 2022
SCC051-192243-
/O.CAN.KILM.FF.W.0010.000000T0000Z-220819T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Horry SC-
633 PM EDT Fri Aug 19 2022
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN HORRY COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3317 7920 3325 7943 3339 7922 3338 7915
3325 7918 3324 7918 3321 7917
$$
SCC043-192245-
/O.CON.KILM.FF.W.0010.000000T0000Z-220819T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Georgetown SC-
633 PM EDT Fri Aug 19 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT THIS
EVENING FOR SOUTHEASTERN GEORGETOWN COUNTY...
At 633 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Georgetown, DeBordieu Colony, Yawkey South Island, Winyah Bay
Entrance and North Santee.
LAT...LON 3317 7920 3325 7943 3339 7922 3338 7915
3325 7918 3324 7918 3321 7917
FLASH FLOOD...RADAR INDICATED
$$
MBB929
WGUS72 KILM 192253
FFSILM
Flash Flood Statement
National Weather Service Wilmington NC
653 PM EDT Fri Aug 19 2022
SCC043-192303-
/O.EXP.KILM.FF.W.0010.000000T0000Z-220819T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Georgetown SC-
653 PM EDT Fri Aug 19 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN GEORGETOWN
COUNTY...
Flooding is no longer expected to pose a threat. Please continue to
heed remaining road closures.
LAT...LON 3317 7920 3325 7943 3339 7922 3338 7915
3325 7918 3324 7918 3321 7917
$$
MBBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 3:13 PM EDT, 2 hours 7 minutes earlier.
Area forecast discussion, Aug 19, 3:13 PM EDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Wilmington NC 313 PM EDT Fri Aug 19 2022 .SYNOPSIS... A front will linger across the area through the weekend then lift toward the north with a continued chance for showers and thunderstorms, especially Sunday and Monday. Another front will approach the area and likely stall Thursday before shifting off the coast late in the week. This front will bring a continued chance of showers and thunderstorms to the area. && .NEAR TERM /THROUGH SATURDAY/... With front in the vicinity, energy forecasted to move through in the mid levels this evening, and some late afternoon sun, we should see continued scattered showers and a few storms into the evening. Convection will diminish overnight but chances are non-zero after midnight. Expect more diurnally driven showers and storms Saturday as the front remains in the area but upper support is lacking. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... H5 low in the vicinity of WI Saturday night and Sunday along with subtropical ridge strung out from the Gulf of Mexico to far east of the Carolinas will maintain WSWly flow aloft. Overall, this implies a continuation of moisture moving into the Carolinas and continued chance for showers and thunderstorms. Increasing UVVs with better divergence aloft during Sunday/Sunday night should result in the best time frame for storms, with another round likely during Monday especially with PWATs at or above 2 inches. Regarding the highs/lows will likely near seasonable high temperatures during Sunday, but offset lower with convection/cloud cover during Monday. Low temperatures each night will likely be a couple degrees above normal. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Mid/upper trough over the Eastern U.S. will slowly de-amplify and drift westward through the long term period. As a result the pattern will support unsettled weather in a high PWAT environment along with another front potentially becoming nearly stationary over/near the area later in the week. Due to increased cloud cover and rain chances high temperatures Tuesday will likely be below normal most areas. High temperatures will be more seasonable Wednesday and Thursday, but trending toward below normal again Friday with a front potentially in the vicinity. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SHRA and isolated TSRA should move out of the terminals in the next hour or two and IFR/MVFR cigs should give way to VFR conditions by 21Z under strong August. Models suggest that scattered showers/storms could affect area terminals into the evening and this threat is handled with VCSH. Due to widespread rain, expect MVFR/IFR cigs to develop in stratus/fog overnight before giving way to VFR conditions after sunrise Saturday. Extended Outlook...Brief MVFR/IFR conditions are also possible in scattered showers and thunderstorms through the middle of next week. && .MARINE... Through Saturday...front lingering over the area will result in differing winds conditions across the area tonight as Saturday. Mainly looking at E winds 10 to 15 KT northern waters veering to W-Sw by Saturday. Southern waters should see S winds of 10 to 15 KT becoming SW to W by Saturday afternoon. Seas should run 2 to 3 FT. Saturday night through Thursday...A weak inland trough along with weak high pressure far offshore will support S to SWly flow across the coastal waters through Sunday with speeds around 10 kts. The pressure gradient will increase a notch Sunday night into Tuesday from a SWly direction. During Wednesday the trough could temporarily slip off the coast with a brief period of light offshore winds, then light variable thereafter given a very weak pressure gradient expected over the area. Seas will be 3 ft or less through the period. Locally high wind/waves at times with convection in the area, especially Sunday through Tuesday. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...None. NC...None. MARINE...None. && SYNOPSIS...ILM NEAR TERM...31 SHORT TERM...SRP LONG TERM...SRP AVIATION...31 MARINE...SRP/31
Hazardous weather outlook, Aug 19, 3:25 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 325 PM EDT Fri Aug 19 2022 AMZ250-252-254-256-201930- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 325 PM EDT Fri Aug 19 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059- 201930- Robeson-Bladen-Columbus-Inland Pender-Coastal Pender- Inland New Hanover-Coastal New Hanover-Inland Brunswick- Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion- Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown- Central Horry-Northern Horry- 325 PM EDT Fri Aug 19 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...This afternoon and tonight. Rainfall will be moderate to heavy at times this afternoon and evening, with localized flooding possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 19, 3:03 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Wilmington NC
303 PM EDT Fri Aug 19 2022
SCZ054-058-191930-
Coastal Horry SC-Central Horry SC-
303 PM EDT Fri Aug 19 2022
...A strong thunderstorm will impact portions of southeastern Horry
County through 330 PM EDT...
At 303 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Forestbrook, or near Red Hill,
moving northeast at 20 mph.
HAZARD...Landspouts and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Myrtle Beach, North Myrtle Beach, Myrtle Beach Airport, Springmaid
Pier, Socastee, North Myrtle Beach Airport, Red Hill, Horry
Georgetown Technical College Conway Campus, Hand, Nixonville,
Barefoot Landing Area Of North Myrtle Beach, Wampee, Forestbrook,
Hammond, Coastal Carolina University, Briarcliffe Acres, Atlantic
Beach, Lighthouse Care Center Of Conway, Conway Medical Center and
Grand Strand Regional Medical Center.
This includes the following highways...
SC Highway 31 between mile markers 5 and 21.
SC Highway 22 between mile markers 18 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3379 7909 3396 7881 3396 7878 3381 7869
3380 7872 3375 7881 3364 7893 3363 7898
TIME...MOT...LOC 1903Z 241DEG 16KT 3375 7896
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MBBThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 7:29 AM EDT | Areal Flood Advisory | ILM | Horry | 2 hr |
| Aug 19, 8:34 AM EDT | Tornado Warning | ILM | Horry | 26 min |
| Aug 19, 9:08 AM EDT | Areal Flood Advisory | ILM | Georgetown, Horry | 25 min |
| Aug 19, 9:32 AM EDT | Flash Flood Warning | ILM | Georgetown, Horry | 3 hr |
| Aug 19, 3:03 PM EDT | Special Weather Statement | ILM | Horry | 27 min |
| Aug 19, 5:03 PM EDT | Areal Flood Advisory | ILM | Georgetown, Horry | 18 min |
Nearby
Flash Flood Warnings in South Carolina, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.